What Med's do I use?
Jun 25, 2005
I tested positive in 1987 (18 years ago) It as only been recently that I have had bouts with thrush and now my energy levels appears to deplete quickly during the course of a day, with some days worst then others. My CD4-36 and CD4- 6% with my viral load at 223694 H copies/ml. I have been celibate for the past 8years and have used protection after receiving my diagnose 1987. During those 18 years the worse that has occurred with my health has been flus and/or colds and out of nowhere a bout with venereal warts 2 years ago of which have been removed.
Up until 3 weeks ago I had not disclosed my HIV status to my primary care provider. Since my discloser to my doctor blood work has been done with some of the results listed here for you view and referral was made to our Immune Deficiency Clinic.
My question is what medications (antiviral) would you suggest for me to begin with, please bare in mined that I am hypersensitive to most RX medication and over the counter drug and have a very, very, sensitive stomach. My doctor with the Immune clinic as given me the following drugs to review to see which I think would be most suitable for me; 3TC(Eprivir), Lopinavir(Kaletra), Efavirenz (Sustivaz) and others are AZT (Retrovir) and Tenofovir(Viread) this last 2 at present I would not choose.
Are there others antiviral drugs that might be more suitable for me, that have not been listed here? And are there any effective alterative procedures that do not include antiviral drugs out there.
Thanks for your assistants..Bill W.
Response from Dr. Pierone
Hello and thanks for posting. Based on what your description it sounds like it will be very important to choose a regimen has the least potential GI side effects. This would tilt the scales in favor of Sustiva over Kaletra. Epivir or Emtriva to some degree are interchangeable and well tolerated. The third agent to round out the cocktail is not written in stone, but Viread is most commonly selected because it tends to be better tolerated than the others.
For those that do have GI side effects from Viread, other choices include Ziagen, Zerit, Videx EC, and AZT (Retrovir). Since everyone is different it is difficult to predict which regimen will work out best. If the first regimen is not right then a process of sequential medication changes may be necessary to reach the goal of an effective, non-toxic cocktail.
There are not effective procedures that do not include antiretroviral s for someone with numbers as low as yours. As an adjunct to HAART, vitamins, exercise, massage, and a sensible diet are all good ideas. Best of luck and let us know how things go.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Blowjob Sign Of HIV AIDS
- Rectal Bleeding After Anal Sex Without Condom Does It Mean I Have HIV
- Condom Causing Penis Irritation
- Smelly Vagina Always Mean An Std
- 14 Months After Possible Exposure Results Non Reactive
- Are Painful Swollen Lymph Nodes In Back Of Head Sign Of HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.